MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PEEK VERT BODY SPACER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PEEK VERT BODY SPACER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2990826
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with a cage for a lumbar fusion.It was reported that the posterior third of the lumbar fusion cage was broken.The implant broke and there was no fragment of the instrument remaining in the patient's body.The fusion cage was broken during the surgery of the customer during implantation.The patient is associated with the event.There were no patient symptoms or complications as a result of the event.The pre- op diagnosis was a lumbar disc herniation.Details of levels implanted: in the first implantation, the surgeon hit the holder with a bone hammer.During the process of implanting the fusion cage, the fusion cage had not been completely implanted in the intervertebral space.There was no additional surgery or treatment performed.The product was explanted and replaced with a medtronic product.No further complications were reported/ anticipated.
 
Additional Manufacturer Narrative
D3: updated mfg site information h3: product analysis part# (b)(4), lot# h5537465- visual, optical- visual and optical inspection revealed the peek spacer was returned damaged.The threads have been stripped, corners have been deformed and rolled over and one side of the implant has been cracked.This type of damage is consistent with excessive force placed on the implant during the implantation process.H6: updated patient code, eval.Code method, eval.Code result post analysis medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE PEEK VERT BODY SPACER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao,pr TN 00792
MDR Report Key10527258
Report Number1030489-2020-01267
Device Sequence Number19597093
Product Code MAX
UDI-Device Identifier00613994291035
UDI-Public00613994291035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2990826
Device Catalogue Number2990826
Device Lot NumberH5537465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1